Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Vomiting after taking pain killers. Had a hip replacement. Constipation, vomiting and cramps. What to do?

I have recently had a hip replacement , mant of the pain killers I have taken have made me vomit so I stopped taking them However last week I suffered from severe back ache and took diaphene for three days. Since then I have sufered from vomitting and severe cramps and though I have not been eating I may be constipated - what should i do?
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Emergency Medicine Specialist 's  Response
Thanks for writing your query.

It seems that your symptoms are due to gastritis.
Pain killers cause gastritis due to increased acid production. Therefore pain killers should always be taken after meals along with an anatcid.

You can take antacid like Ranitidine 150 mg along with Domperidone 10 mg.
Antacid in gel or liquid form is also beneficial as it forms a protective layer over the damaged mucosa of the stomach.

You should follow some precautions like :-
1. Avoid spicy and oily foods.
2. Donot miss a meal.
3. Avoid cigerette/alcohol.
4. Avoid gas producing foods like peas, legumes, cabbage, etc.
5. Drink atleast 8-10 glasses of water daily.

If the problem persists, get yourself examined and investigated clinically.
I hope this is helpful to you.
Answered: Fri, 15 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor